MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ phlebotomy sharps container with needle ports was missing its lid.The following information was provided by the initial reporter, translated from (b)(6): "this is a report about a missing lid of sharps collector.According to the distributor's report, one lid was missing.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4), has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ phlebotomy sharps container with needle ports was missing its lid.The following information was provided by the initial reporter, translated from japanese: "this is a report about a missing lid of sharps collector.According to the distributor's report, one lid was missing.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received.Customer confirmed sample was not available and all information was provided.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the lot number (1307907) reported under this customer complaint.A review of the ncmr¿s was performed; the result showed that no missing lids issues were reported for the same part number throughout the last twelve months.According with this investigation and lot number provided, this product was manufactured by flex on november 3, 2021, however, there is not enough information provided from customer like pictures of original packaging in order to determine the root cause.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation, if the material is stored or if there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issue (missing lid).As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, seven additional complaints were received through the last twelve months for the same part number and issue.These were closed as incomplete since there was not enough information provided in order to determine the root cause.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reported failure mode (missing lids).If additional information that would help to determine the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured for tracking and trending purposes.

Brand Name
BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15491637
Report Number2243072-2022-01647
Device Sequence Number19322400
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public(01)00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot Number1307907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown